Alert archive / Oregon / High Wind Warnings in 2006

High Wind Warning 3, NWS Medford, OR

January 9, 2006Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind warning at Jan 9, 2006, 2:49 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Jan 9, 2006, 3:00 PM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 9, 2006, 2:49 AM PST (10:49 UTC)
In effect from
Jan 9, 2006, 3:00 PM PST
Expired
Jan 10, 2006, 6:00 AM PST
In force
15 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2006-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2006-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 091049
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
249 AM PST MON JAN 9 2006


ORZ021-022-091900-
/O.NEW.KMFR.HW.W.0003.060109T2300Z-060110T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
249 AM PST MON JAN 9 2006

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM
PST TUESDAY FOR THE SOUTH CENTRAL AND SOUTHERN OREGON COAST...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM PST
TUESDAY FOR THE SOUTH CENTRAL AND SOUTHERN OREGON COAST.

A STRONG COLD FRONT IS APPROACHING THE COAST MONDAY AND WILL
BRING STRONG WINDS TO THE COAST MONDAY AFTERNOON THROUGH MONDAY
NIGHT. SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO AROUND 60 MPH ARE
ANTICIPATED. STRONGER WINDS MAY OCCUR AT THE HEADLANDS AND
ALONG OTHER EXPOSED HIGHER TERRAIN.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CC
4 follow-up statements
000 
WWUS76 KMFR 091930
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1130 AM PST MON JAN 9 2006

ORZ021-022-100330-
/O.CON.KMFR.HW.W.0003.060109T2300Z-060110T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1130 AM PST MON JAN 9 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 4 AM PST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 AM PST TUESDAY. 

A STRONG COLD FRONT WILL APPROACH THE COAST TONIGHT. IT WILL BRING
STRONG WINDS TO THE COAST THIS AFTERNOON AND TONIGHT. SOUTH WINDS
OF 25 TO 40 MPH WITH GUSTS TO AROUND 60 MPH ARE ANTICIPATED.
STRONGER WINDS MAY OCCUR AT THE HEADLANDS AND ALONG OTHER EXPOSED
HIGHER TERRAIN.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

STOCKTON
000 
WWUS76 KMFR 092303
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
303 PM PST MON JAN 9 2006

ORZ021-022-100715-
/O.CON.KMFR.HW.W.0003.000000T0000Z-060110T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
303 PM PST MON JAN 9 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

A STRONG COLD FRONT WILL APPROACH THE COAST TONIGHT. IT WILL
BRING STRONG WINDS TO THE COAST THIS AFTERNOON AND TONIGHT. SOUTH
WINDS OF 25 TO 40 MPH WITH GUSTS TO AROUND 60 MPH ARE
ANTICIPATED. STRONGER WINDS MAY OCCUR AT THE HEADLANDS AND ALONG
OTHER EXPOSED HIGHER TERRAIN.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

STOCKTON
000 
WWUS76 KMFR 100626
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1026 PM PST MON JAN 9 2006

ORZ021-022-101145-
/O.CON.KMFR.HW.W.0003.000000T0000Z-060110T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1026 PM PST MON JAN 9 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

A STRONG COLD FRONT WILL MOVE INLAND EARLY TUESDAY. AHEAD OF THIS
FRONT...GUSTY SOUTH WINDS OF 25 TO 40 MPH WILL CONTINUE WITH
GUSTS TO 60 MPH. STRONGER WINDS MAY OCCUR AT THE HEADLANDS AND
ALONG OTHER EXPOSED HIGHER TERRAIN.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
FB
000 
WWUS76 KMFR 101112
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
312 AM PST TUE JAN 10 2006

ORZ022-101215-
/O.CAN.KMFR.HW.W.0003.000000T0000Z-060110T1200Z/
CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH
312 AM PST TUE JAN 10 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELED THE HIGH
WIND WARNING FOR THE CURRY COUNTY COAST. GUSTS TO 64 MPH WERE
RECORDED AT GOLD BEACH AROUND MIDNIGHT BUT WINDS HAVE NOW
DIMINISHED ALONG THE CURRY COUNTY COAST.

$$

ORZ021-101400-
/O.EXT.KMFR.HW.W.0003.000000T0000Z-060110T1400Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
312 AM PST TUE JAN 10 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING. 

A STRONG COLD FRONT ALONG THE SOUTH CENTRAL OREGON COAST WILL
SOON MOVE INLAND. GUSTY SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO
70 MPH WILL CONTINUE UNTIL THE FRONT MOVES FURTHER INLAND AFTER 6
AM. THE STRONGEST WINDS WILL OCCUR AT HEADLANDS AND ALONG OTHER
EXPOSED HIGHER TERRAIN.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-101915-
/O.NEW.KMFR.WI.Y.0002.060110T1112Z-060110T2300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
312 AM PST TUE JAN 10 2006

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FOR THE SHASTA VALLEY IN CENTRAL
SISKIYOU COUNTY UNTIL 3 PM PST THIS AFTERNOON.

STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED IN THE SHASTA VALLEY THROUGH THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DW

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Jan 9, 2:49 AM PST, 0 minutes earlier.

Area forecast discussion, Jan 9, 2:49 AM PST, 0 minutes before
AREA FORECAST DISCUSSION CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
249 AM PST MON JAN 9 2006

.DISCUSSION...OVERCAST SKIES TONIGHT AHEAD OF THE NEXT PACIFIC
FRONTAL SYSTEM. SATELLITE IMAGERY SHOWS THE PACIFIC LOW IS
CENTERED IN THE GULF OF ALASKA WITH A FRONTAL BOUNDARY EXTENDING
SOUTH OFF THE WASHINGTON AND OREGON COAST. WATER VAPOR IMAGERY
INDICATES THAT THIS FRONTAL SYSTEM IS VERY MOIST...TAPPING INTO
TROPICAL MOISTURE. THIS FRONT WILL MOVE INTO THE AREA MONDAY...WITH
RAIN BEGINNING ON THE COAST IN THE MORNING AND EARLY AFTERNOON. THE
FRONT IS EXPECTED TO SLOWLY MOVE INTO THE AREA AND THEN STALL OVER
THE REGION THROUGH TUESDAY.   HEAVY RAINFALL IS EXPECTED
OVER PORTIONS OF THE WEST SIDE WITH HIGHEST AMOUNTS ALONG
THE COAST AND OVER PORTIONS OF THE CASCADES. MODEL QPF VALUES
INDICATE 1 TO 3 INCHES ALONG THE COAST BY TUESDAY MORNING WITH
HIGHEST AMOUNTS EXPECTED OVER OROGRAPHICALLY FAVORED AREAS IN CURRY
AND COOS COUNTIES. TUESDAY...ANOTHER UPPER LEVEL SHORTWAVE WILL MOVE
INTO THE PACIFIC NORTHWEST...THIS WILL BRING ADDITIONAL ENERGY AND
MOISTURE TO THE AREA WITH ANOTHER 1 TO 3 INCHES OF RAIN POSSIBLE
ALONG THE COAST TUESDAY MORNING THROUGH TUESDAY NIGHT. HEAVY RAINS
WILL ALLOW POTENTIAL FOR FLOODING ESPECIALLY IN CURRY AND COOS
COUNTIES. SNOW LEVELS WILL REMAIN HIGH...GENERALLY ABOVE 5500 OR 6000
FEET FROM MONDAY AFTERNOON THROUGH TUESDAY...THIS WILL ALLOW MOST THE
PRECIPITATION TO FALL AS RAIN AS WELL AS SOME SNOW MELT FOR
LOCATIONS BELOW 5500 FEET.  IN ADDITION TO HEAVY RAIN...STRONG WINDS
ARE EXPECTED ALONG THE CURRY AND COOS COAST MONDAY AFTERNOON THROUGH
MONDAY NIGHT. A HIGH WIND WARNING HAS BEEN ISSUED FOR THE COAST.

THEN...WEDNESDAY EXPECT SHOWERS TO LINGER OVER THE AREA TAPERING OFF
EARLY THURSDAY AS A WEAK BUILDS OVER THE REGION. THIS IS SOON
FOLLOWED BY ANOTHER PACIFIC FRONTAL SYSTEM LATE THURSDAY WITH AN
ACTIVE PATTERN CONTINUING INTO THE WEEKEND.

&&

.AVIATION...VFR CONDITIONS PREVAIL WITH AREAS OF TERRAIN OBSCURED BY
STRATUS. ISOLATED VALLEY FOG ON THE WEST SIDE IS EXPECTED TO DEVELOP
LATE TONIGHT WITH CLEARING BY MID MORNING. AS A FRONT BRINGS RAIN
INTO THE COASTAL AREAS LATE MONDAY MORNING...EXPECT MVFR CONDITIONS
TO BEGIN ON THE COAST AND GRADUALLY SPREAD INLAND DURING THE DAY.
SCATTERED HEAVY RAIN WITH IFR IS POSSIBLE ON THE COAST BEGINNING
MONDAY EVENING WITH WIDESPREAD MVFR OVER THE WEST SIDE. HIGH SURFACE
WINDS ARE EXPECTED OVER THE SOUTHERN OREGON COAST LATE MONDAY
AFTERNOON THROUGH MONDAY NIGHT WITH THE FORMATION OF A COASTAL JET
AHEAD OF THE FRONT.

&&
WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING NOW IN EFFECT FROM 10 AM PST THIS MORNING THROUGH
      LATE MONDAY NIGHT FLORENCE TO CA BORDER.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 10AM THIS MORNING CAPE
      BLANCO TO THE CA BORDER.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH SATURDAY
      FLORENCE TO CA BORDER 0-60 NM.
     HIGH WIND WARNING OR COAST ZONES 21 AND 22 LATE MONDAY
      AFTERNOON THROUGH MONDAY NIGHT.

CA... GALE WARNING NOW IN EFFECT FROM 10 AM PST THIS MORNING THROUGH
       LATE MONDAY NIGHT OREGON BORDER TO POINT ST GEORGE.
      SMALL CRAFT ADVISORY FOR WINDS THROUGH 10AM OREGON BORDER TO
       POINT ST GEORGE.
      SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH
       SATURDAY OR BORDER TO PT ST GEORGE 0-60 NM.

&&

CC

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD

Nearby

High Wind Warnings in Oregon, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.